Advertisement

Positivity

, Volume 24, Issue 1, pp 1–11 | Cite as

Relative uniform convergence of a sequence of functions at a point and Korovkin-type approximation theorems

  • Kamil DemirciEmail author
  • Antonio Boccuto
  • Sevda Yıldız
  • Fadime Dirik
Article
  • 141 Downloads

Abstract

We prove a Korovkin-type approximation theorem using the relative uniform convergence of a sequence of functions at a point, which is a method stronger than the classical ones. We give some examples on this new convergence method and we study also rates of convergence.

Keywords

Korovkin theorem Rate of convergence Relative uniform convergence 

Mathematics Subject Classification

40A05 41A35 41A36 

Notes

References

  1. 1.
    Altomare, F.: Korovkin-type theorems and approximation by positive linear operators. Surv. Approx. Theory 5, 92–164 (2010)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Anastassiou, G.A., Duman, O.: Towards Intelligent Modeling: Statistical Approximation Theory, Intelligent System Reference Library 14. Springer, Berlin (2011)CrossRefGoogle Scholar
  3. 3.
    Angeloni, L., Vinti, G.: Rate of approximation for nonlinear integral operators with application to signal processing. Differ. Integral Equ. 18, 855–890 (2005)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bardaro, C., Boccuto, A., Demirci, K., Mantellini, I., Orhan, S.: Triangular \(A\)-statistical approximation by double sequences of positive linear operators. Results Math. 68, 271–291 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bardaro, C., Boccuto, A., Demirci, K., Mantellini, I., Orhan, S.: Korovkin-type theorems for modular \(\varPsi -A\)-statistical convergence. J. Funct. Spaces, Article ID 160401, 11 pp (2015)Google Scholar
  6. 6.
    Bardaro, C., Boccuto, A., Dimitriou, X., Mantellini, I.: Abstract Korovkin-type theorems in modular spaces and applications. Cent. Eur. J. Math. 11(10), 1774–1784 (2013)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Bardaro, C., Mantellini, I.: A Korovkin theorem in multivariate modular function spaces. J. Funct. Spaces Appl. 7(2), 105–120 (2009)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Bardaro, C., Musielak, J., Vinti, G.: Nonlinear Integral Operators and Applications. de Gruyter, Berlin (2003)CrossRefGoogle Scholar
  9. 9.
    Belen, C., Yildirim, M.: Statistical approximation in multivariate modular function spaces. Comment. Math. 51(1), 39–53 (2011)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Boccuto, A., Dimitriou, X.: Rates of approximation for general sampling-type operators in the setting of filter convergence. Appl. Math. Comput. 229, 214–226 (2014)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Boccuto, A., Dimitriou, X.: Korovkin-type theorems for abstract modular convergence. Results Math. 60, 477–495 (2016)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Boccuto, A., Dimitriou, X., Papanastassiou, N.: Modes of continuity involving almost and ideal convergence. Tatra Mt. Math. Publ. 52, 115–131 (2012)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Bohman, H.: On approximation of continuous and of analytic functions. Arkiv Math. 2(3), 43–56 (1952)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Chittenden, E.W.: Relatively uniform convergence of sequences of functions. Trans. Am. Math. Soc. 15, 197–201 (1914)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Chittenden, E.W.: On the limit functions of sequences of continuous functions converging relatively uniformly. Trans. Am. Math. Soc. 20, 179–184 (1919)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Chittenden, E.W.: Relatively uniform convergence and classification of functions. Trans. Am. Math. Soc. 23, 1–15 (1922)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Cluni, F., Costarelli, D., Minotti, A.M., Vinti, G.: Applications of sampling Kantorovich operators to thermographic images for seismic engineering. J. Comput. Anal. Appl. 19, 602–617 (2015)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Costarelli, D., Vinti, G.: Approximation by nonlinear multivariate sampling Kantorovich type operators and applications to image processing. Numer. Funct. Anal. Optim. 34, 819–844 (2013)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Costarelli, D., Vinti, G.: Rate of approximation for multivariate sampling Kantorovich operators on some functions spaces. J. Integral Equ. Appl. 26, 455–481 (2014)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Costarelli, D., Vinti, G.: Convergence for a family of neural network operators in Orlicz spaces. Math. Nachr. 290, 226–235 (2017)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Costarelli, D., Sambucini, A.R.: Approximation results in Orlicz spaces for sequences of Kantorovich max-product neural network operators. Results Math. 73, 1–15 (2018). Art. 15MathSciNetCrossRefGoogle Scholar
  22. 22.
    Demirci, K., Orhan, S.: Statistically relatively uniform convergence of positive linear operators. Results Math. 69, 359–367 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    DeVore, R.A.: The Approximation of Continuous Functions by Positive Linear Operators. Lecture Notes Math., vol. 293. Springer, Berlin (1972)CrossRefGoogle Scholar
  24. 24.
    Dirik, F., Duman, O., Demirci, K.: Approximation in statistical sense to \(B\)-continuous functions by positive linear operators. Studia Sci. Math. Hungarica 47, 289–298 (2010)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Donner, K.: Korovkin theorems in \(L^p\) spaces. J. Funct. Anal. 42(1), 12–28 (1981)CrossRefGoogle Scholar
  26. 26.
    Duman, O., Özarslan, M.A., Erkuş-Duman, E.: Rates of ideal convergence for approximation operators. Mediterr. J. Math. 7, 111–121 (2010)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Gadjiev, A.D., Orhan, C.: Some approximation theorems via statistical convergence. Rocky Mt. J. Math. 32, 129–138 (2002)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Karakuş, S., Demirci, K., Duman, O.: Equi-statistical convergence of positive linear operators. J. Math. Anal. Appl. 339, 1065–1072 (2008)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Karakuş, S., Demirci, K., Duman, O.: Statistical approximation by positive linear operators on modular spaces. Positivity 14, 321–334 (2010)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Kitto, W., Wulbert, D.E.: Korovkin approximations in \(L^p\) spaces. Pac. J. Math. 63, 153–167 (1976)CrossRefGoogle Scholar
  31. 31.
    Klippert, J., Williams, G.: Uniform convergence of a sequence of functions at a point. Int. J. Math. Educ. Sci. Technol. 33, 51–58 (2002)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Korovkin, P.P.: On convergence of linear positive operators in the spaces of continuous functions (Russian). Dokl. Akad. Nauk S. S. S. R. 90, 961–964 (1953)Google Scholar
  33. 33.
    Korovkin, P.P.: Linear Operators and Approximation Theory. Hindustan Publ. Co., New Delhi (1960)Google Scholar
  34. 34.
    Maligranda, L.: Korovkin theorem in symmetric spaces. Comment. Math. Prace Mat. 27, 135–140 (1987)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Meyer-König, W., Zeller, K.: Bernsteiniche Potenzreihen. Studia Math. 19, 89–94 (1960)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Moore, E.H.: An Introduction to a Form of General Analysis. The New Haven Mathematical Colloquium, Yale University Press, New Haven (1910)Google Scholar
  37. 37.
    Renaud, P.F.: A Korovkin theorem for abstract Lebesgue spaces. J. Approx. Theory 102, 13–20 (2000)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Soardi, P.M.: On quantitative Korovkin’s theorem in multivariate Orlicz spaces. Math. Japonica 48, 205–212 (1998)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Vinti, G.: A general approximation result for nonlinear integral operators and applications to signal processing. Appl. Anal. 79, 217–238 (2001)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Wulbert, D.E.: Convergence of operators and Korovkin’s theorem. J. Approx. Theory 1, 381–390 (1968)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Yilmaz, B., Demirci, K., Orhan, S.: Relative modular convergence of positive linear operators. Positivity 20, 565–577 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Kamil Demirci
    • 1
    Email author
  • Antonio Boccuto
    • 2
  • Sevda Yıldız
    • 1
  • Fadime Dirik
    • 1
  1. 1.Department of MathematicsSinop UniversitySinopTurkey
  2. 2.Dipartimento di Matematica e InformaticaUniversity of PerugiaPerugiaItaly

Personalised recommendations